Probability Theory and Related Fields

, Volume 77, Issue 2, pp 167–178

On a law of the iterated logarithm for sums mod 1 with application to Benford's law

  • Peter Schatte
Article

DOI: 10.1007/BF00334035

Cite this article as:
Schatte, P. Probab. Th. Rel. Fields (1988) 77: 167. doi:10.1007/BF00334035

Summary

Let Zn be the sum mod 1 of n i.i.d.r.v. and let 1[0,x](·) be the indicator function of the interval [0, x]. Then the sequence 1[0,x](Zn) does not converge for any x. But if arithmetic means are applied then under suitable suppositions convergence with probability one is obtained for all x as well-known. In the present paper the rate of this convergence is shown to be of order n-1/2 (loglogn)1/2 by using estimates of the remainder term in the CLT for m-dependent r.v.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • Peter Schatte
    • 1
  1. 1.Sektion Mathematik der Bergakademie FreibergFreibergGerman Democratic Republic

Personalised recommendations